Two cases of leg ulcer caused by bevacizumab

Shunichi Jinnai, Asako Suenaga, Maho Murata, Takahito Chiba, Futoshi Kohda, Hiromaro Kiryu, Masutaka Furue

Research output: Contribution to journalArticle

Abstract

A 75-year-old Japanese woman was treated with bevacizumab and docetaxel combination chemotherapy for multiple bone metastases of lung cancer. Two months later, chemotherapy was temporarily ceased due to loss of appetite and febrile neutropenia. At 2 months after the re-administration of bevacizumab, she was referred to our department complaining an ulcer on her right ankle. The wound shrank during a suspension of the chemotherapy. However, the re-administration of bevacizumab markedly exacerbated the ulcer again. A 62-year-old Japanese woman visited our department with an ulcer on her dorsal right or left foot. She had been administered with bevacizumab and paclitaxel combination therapy for relapsing breast cancer. The wound shrank after the discontinuation of chemotherapy. Histopathologically, epidermal necrosis, infiltration of inflammatory cells such as lymphocytes and neutrophils, and fibrinoid degeneration of capillaries with hemorrhage were observed. The administration of bevacizumab, an anti-vascular endothelial growth factor antibody, was suspected to have caused the leg ulcers in both cases.

Original languageEnglish
Pages (from-to)468-472
Number of pages5
JournalNishinihon Journal of Dermatology
Volume79
Issue number5
DOIs
Publication statusPublished - Jan 1 2017

Fingerprint

Leg Ulcer
Ulcer
docetaxel
Drug Therapy
Febrile Neutropenia
Wounds and Injuries
Appetite
Paclitaxel
Combination Drug Therapy
Ankle
Vascular Endothelial Growth Factor A
Foot
Lung Neoplasms
Suspensions
Neutrophils
Necrosis
Bevacizumab
Lymphocytes
Breast Neoplasms
Hemorrhage

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

Jinnai, S., Suenaga, A., Murata, M., Chiba, T., Kohda, F., Kiryu, H., & Furue, M. (2017). Two cases of leg ulcer caused by bevacizumab. Nishinihon Journal of Dermatology, 79(5), 468-472. https://doi.org/10.2336/nishinihonhifu.79.468

Two cases of leg ulcer caused by bevacizumab. / Jinnai, Shunichi; Suenaga, Asako; Murata, Maho; Chiba, Takahito; Kohda, Futoshi; Kiryu, Hiromaro; Furue, Masutaka.

In: Nishinihon Journal of Dermatology, Vol. 79, No. 5, 01.01.2017, p. 468-472.

Research output: Contribution to journalArticle

Jinnai, S, Suenaga, A, Murata, M, Chiba, T, Kohda, F, Kiryu, H & Furue, M 2017, 'Two cases of leg ulcer caused by bevacizumab', Nishinihon Journal of Dermatology, vol. 79, no. 5, pp. 468-472. https://doi.org/10.2336/nishinihonhifu.79.468
Jinnai S, Suenaga A, Murata M, Chiba T, Kohda F, Kiryu H et al. Two cases of leg ulcer caused by bevacizumab. Nishinihon Journal of Dermatology. 2017 Jan 1;79(5):468-472. https://doi.org/10.2336/nishinihonhifu.79.468
Jinnai, Shunichi ; Suenaga, Asako ; Murata, Maho ; Chiba, Takahito ; Kohda, Futoshi ; Kiryu, Hiromaro ; Furue, Masutaka. / Two cases of leg ulcer caused by bevacizumab. In: Nishinihon Journal of Dermatology. 2017 ; Vol. 79, No. 5. pp. 468-472.
@article{50ef48eee7b44835a3b118a5960380b3,
title = "Two cases of leg ulcer caused by bevacizumab",
abstract = "A 75-year-old Japanese woman was treated with bevacizumab and docetaxel combination chemotherapy for multiple bone metastases of lung cancer. Two months later, chemotherapy was temporarily ceased due to loss of appetite and febrile neutropenia. At 2 months after the re-administration of bevacizumab, she was referred to our department complaining an ulcer on her right ankle. The wound shrank during a suspension of the chemotherapy. However, the re-administration of bevacizumab markedly exacerbated the ulcer again. A 62-year-old Japanese woman visited our department with an ulcer on her dorsal right or left foot. She had been administered with bevacizumab and paclitaxel combination therapy for relapsing breast cancer. The wound shrank after the discontinuation of chemotherapy. Histopathologically, epidermal necrosis, infiltration of inflammatory cells such as lymphocytes and neutrophils, and fibrinoid degeneration of capillaries with hemorrhage were observed. The administration of bevacizumab, an anti-vascular endothelial growth factor antibody, was suspected to have caused the leg ulcers in both cases.",
author = "Shunichi Jinnai and Asako Suenaga and Maho Murata and Takahito Chiba and Futoshi Kohda and Hiromaro Kiryu and Masutaka Furue",
year = "2017",
month = "1",
day = "1",
doi = "10.2336/nishinihonhifu.79.468",
language = "English",
volume = "79",
pages = "468--472",
journal = "Nishinihon Journal of Dermatology",
issn = "0386-9784",
publisher = "Kyushu University, Faculty of Science",
number = "5",

}

TY - JOUR

T1 - Two cases of leg ulcer caused by bevacizumab

AU - Jinnai, Shunichi

AU - Suenaga, Asako

AU - Murata, Maho

AU - Chiba, Takahito

AU - Kohda, Futoshi

AU - Kiryu, Hiromaro

AU - Furue, Masutaka

PY - 2017/1/1

Y1 - 2017/1/1

N2 - A 75-year-old Japanese woman was treated with bevacizumab and docetaxel combination chemotherapy for multiple bone metastases of lung cancer. Two months later, chemotherapy was temporarily ceased due to loss of appetite and febrile neutropenia. At 2 months after the re-administration of bevacizumab, she was referred to our department complaining an ulcer on her right ankle. The wound shrank during a suspension of the chemotherapy. However, the re-administration of bevacizumab markedly exacerbated the ulcer again. A 62-year-old Japanese woman visited our department with an ulcer on her dorsal right or left foot. She had been administered with bevacizumab and paclitaxel combination therapy for relapsing breast cancer. The wound shrank after the discontinuation of chemotherapy. Histopathologically, epidermal necrosis, infiltration of inflammatory cells such as lymphocytes and neutrophils, and fibrinoid degeneration of capillaries with hemorrhage were observed. The administration of bevacizumab, an anti-vascular endothelial growth factor antibody, was suspected to have caused the leg ulcers in both cases.

AB - A 75-year-old Japanese woman was treated with bevacizumab and docetaxel combination chemotherapy for multiple bone metastases of lung cancer. Two months later, chemotherapy was temporarily ceased due to loss of appetite and febrile neutropenia. At 2 months after the re-administration of bevacizumab, she was referred to our department complaining an ulcer on her right ankle. The wound shrank during a suspension of the chemotherapy. However, the re-administration of bevacizumab markedly exacerbated the ulcer again. A 62-year-old Japanese woman visited our department with an ulcer on her dorsal right or left foot. She had been administered with bevacizumab and paclitaxel combination therapy for relapsing breast cancer. The wound shrank after the discontinuation of chemotherapy. Histopathologically, epidermal necrosis, infiltration of inflammatory cells such as lymphocytes and neutrophils, and fibrinoid degeneration of capillaries with hemorrhage were observed. The administration of bevacizumab, an anti-vascular endothelial growth factor antibody, was suspected to have caused the leg ulcers in both cases.

UR - http://www.scopus.com/inward/record.url?scp=85034832027&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85034832027&partnerID=8YFLogxK

U2 - 10.2336/nishinihonhifu.79.468

DO - 10.2336/nishinihonhifu.79.468

M3 - Article

AN - SCOPUS:85034832027

VL - 79

SP - 468

EP - 472

JO - Nishinihon Journal of Dermatology

JF - Nishinihon Journal of Dermatology

SN - 0386-9784

IS - 5

ER -